Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 80, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2011, 9:02 AM MDT for Dawes County, Nebraska. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 9:02 AM MDT (15:02 UTC)
- Expired
- Jun 26, 2011, 9:42 AM MDT
- In force
- 40 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 157 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:10 AM MDT | HAIL 1 | Chadron, NE | HAIL BROKE OUT WINDOW IN HOUSE |
| Jun 26, 9:11 AM MDT | HAIL 1.25 | 2 E Chadron, NE | SOME MARBLE SIZED ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 3.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
970 WUUS55 KCYS 261502 SVRCYS NEC045-261600- /O.NEW.KCYS.SV.W.0080.110626T1502Z-110626T1600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 902 AM MDT SUN JUN 26 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 1000 AM MDT * AT 858 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF PINE RIDGE TO 8 MILES SOUTH OF CHADRON AIRPORT...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN DAWES COUNTY...INCLUDING THE FOLLOWING LOCATIONS CHADRON ST PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4244 10278 4267 10331 4301 10287 4300 10279 TIME...MOT...LOC 1502Z 288DEG 29KT 4298 10278 4271 10311 WIND...HAIL 60MPH 1.00IN $$ RUBIN
3 follow-up statements
375 WWUS55 KCYS 261516 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 916 AM MDT SUN JUN 26 2011 NEC045-261600- /O.CON.KCYS.SV.W.0080.000000T0000Z-110626T1600Z/ DAWES NE- 916 AM MDT SUN JUN 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DAWES COUNTY UNTIL 1000 AM MDT... AT 912 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF PINE RIDGE TO 7 MILES SOUTH OF CHADRON...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN DAWES COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4244 10278 4267 10331 4301 10287 4300 10279 TIME...MOT...LOC 1516Z 288DEG 29KT 4299 10264 4272 10298 WIND...HAIL 60MPH 1.00IN $$ RUBIN
702
WWUS55 KCYS 261529
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
929 AM MDT SUN JUN 26 2011
NEC045-261600-
/O.CON.KCYS.SV.W.0080.000000T0000Z-110626T1600Z/
DAWES NE-
929 AM MDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DAWES
COUNTY UNTIL 1000 AM MDT...
AT 926 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PINE RIDGE TO 10 MILES WEST OF
HAY SPRINGS...MOVING EAST AT 35 MPH.
IN ADDITION...AT 911 AM MDT...HAIL WITH A DIAMETER OF 1.25 INCHES
WAS REPORTED BY A TRAINED WEATHER SPOTTER 2.5 MILES EAST OF CHADRON.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN DAWES
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
&&
LAT...LON 4244 10278 4258 10310 4293 10298 4301 10287
4300 10279
TIME...MOT...LOC 1528Z 288DEG 29KT 4296 10251 4269 10285
WIND...HAIL 60MPH 1.00IN
$$
RUBIN275
WWUS55 KCYS 261542
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
942 AM MDT SUN JUN 26 2011
NEC045-261552-
/O.CAN.KCYS.SV.W.0080.000000T0000Z-110626T1600Z/
DAWES NE-
942 AM MDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAWES COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
LAT...LON 4244 10278 4258 10310 4293 10298 4301 10287
4300 10279
TIME...MOT...LOC 1542Z 288DEG 29KT 4292 10236 4266 10270
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:33 AM MDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 26, 3:33 AM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 333 AM MDT SUN JUN 26 2011 .SHORT TERM...TODAY THROUGH TUESDAY MOSTLY CLEAR SKIES ACROSS SOUTHEAST WYOMING AND THE SOUTHWEST PANHANDLE OF NEBRASKA EARLY THIS MORNING. SEVERE WEATHER HAS PUSHED NORTHEAST OF THE FORECAST AREA OVERNIGHT...BUT IS EXPECTED TO RETURN TO THE REGION THIS SUNDAY AFTERNOON AND EVENING AS A VIGOROUS UPPER LEVEL TROUGH AND ASSOCIATED JET STREAK PUSHES EASTWARD ACROSS MONTANA AND WYOMING. WITH GOOD UPPER LEVEL DYNAMICS...A FRONTAL BOUNDARY IN THE AREA...AND AMPLE MOISTURE AND INSTABILITY...EXPECT A HIGHER CHANCE FOR SEVERE TSTORMS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH SEVERE TSTORMS AND CAN NOT RULE OUT A FEW TORNADOES AS WELL. THE BEST CHANCE FOR STRONG TO SEVERE TSTORMS APPEAR TO BE NORTH OF I80...ESPECIALLY NORTHEAST OF A LINE FROM DOUGLAS TO SIDNEY NEBRASKA WHERE THE BEST BL FORCING AND SHEAR WILL BE. THE COLD FRONT WILL NUDGE SOUTHWARD THROUGH THE DAY WITH SLIGHTLY COOLER TEMPS ACROSS EAST CENTRAL WYOMING. TEMPS WILL REMAIN 5 TO 10 DEGREES ABOVE NORMAL NEAR THE COLORADO BORDER WHERE CHANCES FOR SHOWERS AND TSTORMS WILL BE MINIMAL INTO THIS EVENING. FOR EARLY THIS WEEK...COLD FRONT WILL PUSH SOUTHEAST ACROSS THE GREAT PLAINS AND WEAKEN WITH TEMPS LOWERING INTO THE 70S FOR HIGHS ON MONDAY AND LOW TEMPS MONDAY MORNING IN THE 40S TO LOW 50S. WINDS WILL SHIFT INTO THE EAST WITH UPSLOPE WINDS AND CONVERGENCE ALONG THE LARAMIE RANGE. KEPT TSTORMS TO THE FORECAST ALONG AND EAST OF THE LARAMIE RANGE WITH MODELS SHOWING ENOUGH LOW LEVEL INSTABILITY AND MOISTURE PRESENT. SOUNDINGS SHOW A STRONG CAP INVERSION AROUND 700 MB...ESPECIALLY ACROSS WESTERN NEBRASKA SO WILL NOT INCREASE POP TOO HIGH AT THIS TIME. SEVERE WEATHER IS NOT EXPECTED ON MONDAY AND SHOULD REMAIN SOUTH IN COLORADO...BUT A FEW STRONG TSTORMS ARE POSSIBLE. MODELS THEN SHOW THE UPPER LEVEL RIDGE INTENSIFYING AND BUILDING NORTHWARD ALONG THE ROCKIES AND HIGH PLAINS. TEMPERATURES WILL BE 10 TO 15 DEGS WARMER ON TUESDAY COMPARED TO MONDAY WITH HIGHS WELL INTO THE 80S AND EVEN LOW TO MID 90S EXPECTED OVER THE LOWER ELEVATIONS OF THE NORTH PLATTE RIVER VALLEY. MODELS STILL SHOW SOME LOW LEVEL INSTABILITY AND LINGERING MOISTURE EAST OF THE LARAMIE RANGE TUESDAY AFTERNOON...SO KEPT A SLIGHT CHANCE OF TSTORMS IN THE FORECAST. HOWEVER THREAT OF DEEP CONVECTION IS MINIMAL DUE TO STRONG SUBSIDENCE ALOFT ASSOCIATED WITH THE UPPER LEVEL RIDGE OVER THE FORECAST AREA. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY THE 00Z NUMERICAL MODEL GUIDANCE PORTRAYS LITTLE OVERALL CHANGE FROM THE PREVIOUS RUNS. THEREFORE...HAVE KEPT GOOD CONTINUITY BETWEEN THE GRIDS FROM THE PREVIOUS FORECAST...WITH DEFERENCE TOWARD A MODEL CONSENSUS. THE MAIN FEATURES DURING THE MEDIUM RANGE FORECAST PERIOD WILL BE THE UPPER LEVEL RIDGE OVER THE SOUTH CENTRAL CONUS AND UPPER LOW/TROUGH MOVING FROM THE CALIFORNIA COAST INTO THE ROCKIES. SUBSTANTIAL HEIGHT RISES ALOFT WITH THE BUILDING RIDGE DURING THE MIDDLE OF THE WEEK WILL RESULT IN VERY WARM DAYTIME TEMPERATURES WITH 80S AND 90S LOWER ELEVATIONS AND 60S AND 70S FOR THE MOUNTAINS. LOW TEMPERATURES WILL REMAIN MILD WITH 40S FOR THE MOUNTAINS...50S AND 60S ELSEWHERE. WEDNESDAY WILL BE DRY FOR THE MOST PART. A FEW ISOLATED TSTORMS WILL BE POSSIBLE WEST OF A DOUGLAS TO SARATOGA LINE WEDNESDAY NIGHT AS A WEAK SHORT WAVE MOVES NORTHEAST ACROSS WEST/CENTRAL WYOMING. TSTORM CHANCES INCREASE TO AROUND 20 PERCENT FOR AREAS WEST OF A CHADRON TO CENTENNIAL LINE THURSDAY WITH THE PASSAGE OF SHORT WAVE TROUGH AND PACIFIC FRONT ACROSS WYOMING. IT WILL REMAIN QUITE WARM EAST OF THE LARAMIE RANGE THURSDAY...WHILE AREAS WEST OF THE RANGE WILL BE 10-15 DEGREES COOLER IN THE WAKE OF THE FRONTAL PASSAGE. ISOLATED TSTORMS WILL LINGER THURSDAY NIGHT NORTH OF A DOUGLAS TO ALLIANCE LINE WITH THE DEPARTURE OF THE UPPER TROUGH. FRIDAY WILL BE COOLER AND DRIER REGION-WIDE WITH ZONAL FLOW ALOFT. SATURDAY WILL FEATURE WARMER TEMPERATURES AS THE UPPER RIDGE BUILDS NORTHWARD FROM THE FOUR CORNERS REGION. && .AVIATION...12Z TAF ISSUANCE TSTORMS HAVE EXITED THE NORTHERN PANHANDLE. WITH LIGHT EAST TO SOUTHEAST WIND FLOW AND BOUNDARY LAYER MOISTURE IN PLACE...MAY SEE A BRIEF PERIOD OF MVFR IN LOW CLOUDS AND PATCHY FOG OVER PARTS OF THE PANHANDLE TOWARD SUNRISE. OTHERWISE...VFR WILL PREVAIL TODAY. THE EXCEPTION MAY BE IN AND NEAR SCATTERED AFTERNOON AND EVENING TSTORMS WHERE BRIEF MVFR CIGS/VSBYS COULD OCCUR. THE BEST CHANCES FOR TSTORMS WILL BE NORTH OF A LINE FROM KRWL TO KSNY FROM 20Z THROUGH 04Z. WINDS WILL BECOME SOUTHWESTERLY THIS MORNING AND INCREASE IN SPEED...WITH OCCASIONAL GUSTS OF 20 TO 30 KT POSSIBLE. WINDS WILL BE VARIABLE AND STRONGER INVOF TSTORMS. && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL REMAIN MINIMAL THROUGH THE MIDDLE OF THE WEEK DUE TO RECENT HEAVY RAINFALL AND HIGH FUEL MOISTURE. WIDELY SCATTERED SHOWERS AND TSTORMS WILL CONTINUE TODAY WITH ADDITIONAL WETTING RAINS POSSIBLE ACROSS MOST OF THE AREA. TSTORM ACTIVITY WILL BECOME MORE ISOLATED EARLY IN THE WEEK AS SOME DRIER AIR PUSHES INTO THE AREA. MUCH WARMER TEMPERATURES ARE EXPECTED WITH HUMIDITIES TRENDING LOWER ESPECIALLY WEST OF THE LARAMIE RANGE AS AN UPPER LEVEL HIGH BUILDS OVER THE ROCKIES AND HIGH PLAINS. && .HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR EVEN START TO FALL THIS WEEK ACROSS THE LOWER NORTH PLATTE RIVER. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS SUNDAY AFTERNOON WITH PRECIPITATION TOTALS UP TO ONE HALF INCH MAINLY NORTH OF I-80. AFTER A BRIEF COOL DOWN MONDAY...VERY WARM TEMPERATURES ARE FORECAST DURING THE WEEK WHICH WILL RESULT IN GREATER MOUNTAIN SNOW MELT. HOWEVER...WITH THE AREAL SNOW PACK IN THE MOUNTAINS IS NOT AS LARGE AS LAST MONTH...DO NOT ANTICIPATE ANY SIGNIFICANT RISES IN AREA RIVERS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...TJT LONG TERM/AVIATION...MAJ
Hazardous weather outlook, Jun 26, 4:55 AM MDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 455 AM MDT SUN JUN 26 2011 NEZ054-WYZ103>106-109>119-271200- KIMBALL-NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 455 AM MDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY BE STRONG WITH SMALL HAIL... WIND GUSTS TO 40 MPH AND BRIEF MODERATE RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY AND THURSDAY. VERY WARM TEMPERATURES TUESDAY THROUGH THURSDAY WILL INCREASE THE MOUNTAIN SNOW MELT. MINOR TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH PLATTE RIVERS WILL CONTINUE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-055-095-096-WYZ101-102-107-108-271200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- 455 AM MDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL...WIND GUSTS TO 60 MPH AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY. MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER WILL CONTINUE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Special weather statement, Jun 26, 8:57 AM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 857 AM MDT SUN JUN 26 2011 NEZ002-261600- DAWES NE- 857 AM MDT SUN JUN 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DAWES COUNTY UNTIL 1000 AM MDT... AT 854 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF CHADRON TO 7 MILES SOUTHEAST OF WHITNEY LAKE...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... CHADRON THROUGH 945 AM MDT. CHADRON ST PARK AROUND 915 AM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:45 PM MDT | Tornado Warning | CYS | Banner, Kimball | 30 min |
| Jun 25, 7:11 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 23 min |
| Jun 25, 7:12 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 46 min |
| Jun 25, 7:24 PM MDT | Tornado Warning | CYS | Cheyenne | 36 min |
| Jun 25, 7:47 PM MDT | Tornado Warning | CYS | Cheyenne | 28 min |
| Jun 25, 7:55 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Scotts Bluff, Sioux | 48 min |
| Jun 25, 8:13 PM MDT | Tornado Warning | CYS | Cheyenne | 32 min |
| Jun 25, 8:43 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 47 min |
| Jun 26, 4:39 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.